MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM
Model Number BN II SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range and no instrument errors occurred at the time of the event.As per the instruction for use (ifu) for n antiserum to human-ig/l-chain, k-type: the nephelometric determination of human immunoglobulin/ l-chains, types kappa and lambda, cannot replace immunoelectrophoresis or immunofixation electrophoresis in the diagnosis of monoclonal gammopathy.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.Mdr: 9610806-2020-00047 was filed for the results obtained on 20-aug-2020.
 
Event or Problem Description
A discordant, falsely low kappa light chains result was obtained on a patient sample on a bn ii system using n antiserum to human-ig/l-chain, k-type reagent using a 1:20 sample dilution.The discordant result was not reported to the physician(s).The sample was repeated for kappa light chains using a 1:100 dilution on the same system with the same reagent, recovering higher.The result was reported, as the correct result, to the physician(s).The following day, the same sample was repeated for kappa light chains with the same system and reagent using a 1:20 dilution, recovering lower.This result was considered discordant.The sample was then repeated for kappa light chains using a 1:100 dilution on the same system with the same reagent, recovering higher.This result was considered correct.Neither of these results were reported to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low kappa light chains results.

Brand Name
BN II SYSTEM
Common Device Name
BN II SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10540310
Report Number9610806-2020-00046
Device Sequence Number16884591
Product Code JQX
UDI-Device Identifier00630414002903
UDI-Public00630414002903
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN II SYSTEM
Device Catalogue Number10446594
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/21/2020
Initial Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR